If you suddenly stop taking Librium, withdrawal symptoms can occur. Librium can cause psychological and physical dependence, which can lead to withdrawal symptoms such as depression, hallucinations, and vomiting. You should not be afraid to ask your healthcare provider for help with stopping Librium, even if you have been abusing the drug or taking it without a prescription.
Librium® (chlordiazepoxide hydrochloride) is a prescription medication approved to treat anxiety and alcohol withdrawal. It belongs to a group of medications known as benzodiazepines. Because Librium can cause psychological and physical dependence, you should not suddenly stop taking it.
Librium withdrawal symptoms can include, but are not limited to:
- Personality changes
- Sensitivity to sound or light
- Numbness or tingling
- Panic attacks
- Nausea, vomiting, or diarrhea
- A rapid heartbeat (tachycardia)
- Heart palpitations
- Memory loss
- Restlessness or irritability
To avoid severe withdrawal symptoms, your healthcare provider will most likely decide to wean you off Librium slowly, especially if you have been taking Librium for a long period of time (or in high doses). Be sure to talk with your healthcare provider before stopping Librium. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping Librium. Do not be afraid to ask your healthcare provider for help with a Librium withdrawal, even if you have been abusing Librium (see Librium Addiction) or taking it without a prescription.